Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 101, NWS Pueblo, CO

August 3, 2013El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 3, 2013, 6:27 PM MDT for El Paso County, Colorado. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2013, 6:27 PM MDT (00:27 UTC)
Expired
Aug 3, 2013, 7:30 PM MDT
In force
63 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 63 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 2:40 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
233 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1656 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WUUS55 KPUB 040027
SVRPUB
COC041-040130-
/O.NEW.KPUB.SV.W.0101.130804T0027Z-130804T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
627 PM MDT SAT AUG 3 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 730 PM MDT

* AT 624 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAMAH...AND
  MOVING SOUTHWEST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  COLORADO SPRINGS...RAMAH...CALHAN...PEYTON...ELLICOTT...YODER...
  RUSH...FALCON...BLACK FOREST AND PETERSON AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORMS CAN SOMETIMES PRODUCE BRIEF TORNADOES AND 
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT 
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND 
SIGNIFICANT PROPERTY DAMAGE.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO.

&&

LAT...LON 3913 10405 3875 10405 3883 10473 3914 10469
      3914 10406
TIME...MOT...LOC 0025Z 029DEG 14KT 3917 10418

HAIL...1.00IN
WIND...70MPH

$$
1 follow-up statement
641 
WWUS55 KPUB 040044
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
644 PM MDT SAT AUG 3 2013

COC041-040130-
/O.CON.KPUB.SV.W.0101.000000T0000Z-130804T0130Z/
EL PASO CO-
644 PM MDT SAT AUG 3 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
EL PASO COUNTY UNTIL 730 PM MDT...

AT 638 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAMAH...AND
MOVING SOUTHWEST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...CALHAN...PEYTON...RUSH...YODER...ELLICOTT...
FALCON...PETERSON AFB AND BLACK FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORMS CAN SOMETIMES PRODUCE BRIEF TORNADOES AND 
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT 
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND 
SIGNIFICANT PROPERTY DAMAGE.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO.

&&

LAT...LON 3913 10405 3875 10405 3883 10473 3914 10469
      3914 10406
TIME...MOT...LOC 0043Z 029DEG 14KT 3907 10418

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:55 PM MDT, 3 hours 32 minutes earlier.

Area forecast discussion, Aug 3, 2:55 PM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT SAT AUG 3 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 249 PM MDT SAT AUG 3 2013

...FLASH FLOODING THREAT FOR THE BURN SCARS AND SEVERE THUNDERSTORM
THREAT FOR THE SOUTHEAST PLAINS THROUGH THIS EVENING...

RICH LOW LEVEL MOISTURE IN PLACE ACROSS SOUTHEAST PLAINS AS OF EARLY
THIS AFTERNOON...WITH SFC DEW POINTS IN THE 60S. THIS IS BEING
ADVECTED IN BY LOW LEVEL EASTERLY FLOW.  CLOUD COVER HAS HUNG IN
LONGER ACROSS THE PLAINS THIS AFTERNOON BUT IS ERODING ON WESTWARD
EDGE WHICH SHOULD ERODE CIN FROM WEST TO EAST AS THE AFTERNOON
PROGRESSES. MEANWHILE...MONSOON PLUME CONTINUES TO LAY ACROSS THE
REGION CAUGHT UP IN SOUTHWEST FLOW AROUND WEST SIDE OF SFC HIGH AND
SFC DEW POINT ACROSS THE MOUNTAINS ARE QUITE RESPECTABLE...IN THE
40S WITH SOME LOWER 30S ACROSS INTERIOR VALLEY OF LAKE/CHAFFEE
COUNTIES.

FOR THE REMAINDER OF THIS AFTERNOON AND EVENING...THUNDERSTORMS OVER
THE MOUNTAINS WILL SPREAD EASTWARD ACROSS THE ADJACENT PLAINS WITH
MODELS SUGGESTING ONE OR MORE THUNDERSTORM COMPLEXES TAKING SHAPE
AROUND 03Z BEFORE DROPPING TO THE SOUTHEAST INTO SOUTHWEST KS AND
TX/OK PANHANDLES TOWARDS MORNING.  SPC MESO ANALYSIS AS OF 18Z
SHOWING 2000+ J/KG OF CAPE. 0-6KM SHEARS WILL BE RUNNING AROUND
30-35 KTS OF DEEP LAYER SHEAR. THUS...MULTICELL STORMS WILL PROBABLY
BE THE MAIN STORM THREAT...THOUGH COULD NOT RULE OUT AN ISOLATED
SUPERCELL ESPECIALLY WHERE LOW LEVEL EASTERLIES MAXIMIZE.  THIS
WOULD MOST LIKELY OCCUR ACROSS NORTHERN SECTIONS OF THE FORECAST
AREA...PARTICULARLY KIOWA COUNTY.

OF POTENTIALLY EQUAL OR GREATER CONCERN WILL BE POTENTIAL FOR FLASH
FLOODING ON THE BURN SCARS...PARTICULARLY WALDO AND BLACK FOREST.
SOUTHEAST UPSLOPE FLOW COMBINED WITH HEATING...AND WEAK SHORTWAVE
ENERGY EMBEDDED IN MONSOON PLUME ALOFT SHOULD TRIGGER THUNDERSTORMS
OVER THE PIKES PEAK REGION THROUGH 2 PM...WITH A LINE OF
THUNDERSTORMS MOVING OFF TO THE EAST ACROSS THE WALDO AND BLACK
FOREST BURN SCARS BETWEEN 3 AND 6 PM.  A MYRIAD OF SHORT RANGE HIGH
RES MODELS SHOW THIS...THOUGH WITH VARYING TIMING.  OF COURSE...HAVE
SEEN THIS BEFORE IN THE MODELS AND HAD STORMS MIRACULOUSLY SPARE THE
BURN SCARS...BUT DEW POINTS SO HIGH (40S AND 50S) THREAT SHOULD BE
FAIRLY HIGH TODAY.  FLASH FLOOD WATCH STILL LOOKS ON TRACK.  THINK
THREAT SHOULD DIMINISH AFTER 8 PM...BUT HRRR OCCASIONALLY SHOWS
ANOTHER ROUND MOVING OFF AROUND 04Z SO WILL MAINTAIN THE MIDNIGHT
END TIME OF THE WATCH FOR NOW.  FREQUENTLY THE HRRR OVERESTIMATES
THE INTENSITY OF ANY TRAILING ROUNDS OF CONVECTION.

THE WEST FORK BURN SCAR IS ALSO UNDER THE GUN TODAY FOR FLASH
FLOODING...THOUGH THREAT DOES NOT LOOK AS HIGH AS YESTERDAY.  WITH
PRECIP WATERS RUNNING AROUND 150% OF NORMAL ACROSS THE WESTERN
PORTIONS OF CO...HEAVY RAIN WILL BE A THREAT WITH ANY THUNDERSTORMS
WHICH COULD CAUSE FLASH FLOODING SHOULD IT IMPACT THE WEST FORK BURN
SCAR.  SO WILL BE MONITORING THIS REGION AS WELL.

OVERNIGHT...ACTIVITY SHOULD SHIFT EASTWARD AND EXIT THE AREA WITH
STRATUS SPREADING/DEVELOPING ACROSS SOUTHEAST COLORADO OVERNIGHT.

SUNDAY WILL BE HUMID AGAIN ACROSS THE SOUTHEAST PLAINS WITH DEW
POINTS IN THE 50S AND 60S IN THE MORNING AND MONSOON PLUME STILL
OVER THE REGION.  MODELS SUGGEST LESS CONVECTION TOMORROW...AND EVEN
DRY SFC DEW POINTS ACROSS THE SOUTHEAST MTS A LITTLE IN THE
AFTERNOON STILL LOOKING AT CAPES AROUND 1500 J/KG ACROSS THE FAR
EAST PLAINS AND WITH MONSOON PLUME STILL OVERHEAD...AT LEAST THE
TYPICAL SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.  BURN SCARS
WILL BE UNDER THE GUN AGAIN AS USUAL...BUT THREAT APPEARS A LITTLE
LOWER THAN TODAY...SO WILL NOT HOIST ANY WATCHES AT THIS TIME.
LATER SHIFTS CAN GET A LOOK AT THE LATEST RUNS AND REASSESS.
OTHERWISE...TEMPERATURES TOMORROW SHOULD SKEW SLIGHTLY WARMER THAN
THOSE OF TODAY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 249 PM MDT SAT AUG 3 2013

...SEASONAL MONSOON WILL REMAIN IN PLACE THROUGH NEXT WEEK...

MOIST PATTERN WILL CONTINUE.  SOUTHWEST MONSOON WILL CONTINUE TO
TAKE AIM AT SOUTHERN COLORADO THROUGH MOST OF NEXT WEEK.
ADDITIONALLY...A LARGE UPPER TROUGH OVER THE NORTHERN SOUTHERN
CANADA AND THE NORTHERN TIER OF THE US...WILL SEND SURFACE
BOUNDARIES SOUTH THROUGH THE CENTRAL PLAINS AT TIMES...BACKING
THE MOISTURE UP AGAINST THE MOUNTAINS.  THIS PATTERN SHOULD KEEP
PLENTY OF LOW LEVEL MOISTURE IN PLACE ACROSS THE PLAINS AND EAST
SLOPES OF THE MOUNTAINS.  ALSO...PERIODS OF ENHANCED UPSLOPE FLOW
BEHIND THE BOUNDARIES WILL HELP TO LIFT THE AIR AND SQUEEZE OUT THE
PRECIPITATION ON A MORE WIDESPREAD BASIS ACROSS THE AREA. SO...ALL
SEEMS IN PLACE FOR A RATHER WET PERIOD ACROSS SOUTHERN
COLORADO...WITH PERIODS OF HEAVY RAIN AND FLASH FLOODING POSSIBLE
EACH DAY OF NEXT WEEK. SPECIFICS OF THE FORECAST ARE DIFFICULT BUT
INDICATIONS ARE THAT WE COULD SEE CONVECTIVE COMPLEXES AFFECTING THE
PLAINS MONDAY AND TUESDAY NIGHTS...A MORE WIDESPREAD AREA OF
PRECIPITATION WEDNESDAY INTO THURSDAY...AND THEN MORE SCATTERED
PRECIPITATION AGAIN FRIDAY INTO SATURDAY.  ALL OF THESE DETAILS
ARE SUBJECT TO CHANGE.  STAY TUNED. LW

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 249 PM MDT SAT AUG 3 2013

THUNDERSTORMS COULD AFFECT ALL THREE TAF SITES THROUGH THIS EVENING
WITH KCOS HAVING THE GREATEST RISK.  WILL CARRY A TEMPO GROUP FROM
21Z TO 01Z TODAY FOR KCOS AND ADJUST AS NECESSARY BASED ON RADAR
TRENDS.  KPUB AND KALS ALSO CARRY A THREAT FOR -TSRA BUT WILL
MAINTAIN VCTS FOR NOW UNTIL RADAR TRENDS BECOME MORE CLEAR.  LOCAL
ERRATIC WIND GUSTS TO 40 KTS WILL BE POSSIBLE ALONG WITH MVFR
CIGS/VIS WITH TSRA.  A SEVERE THUNDERSTORM RISK ALSO LIES ACROSS THE
SOUTHEAST PLAINS INCLUDING THE KCOS AND KPUB TAF SITES...BUT RISK AT
THIS POINT LOOKS TOO LOW TO MENTION GS OR GUSTS OVER 50 KTS IN THE
TAF.  THIS TOO WILL BE MONITORED. KALS WILL SEE POTENTIAL FOR -TSRA
IN VCNTY AFTER 20Z.  LOCALLY HEAVY RAIN WITH MVFR CIGS/VIS WITH
THUNDERSTORMS WILL BE A POSSIBILITY THERE AS WELL BUT WITH LESS OF A
SEVERE THUNDERSTORM POTENTIAL.  EXPECT -TSRA THREAT TO DIMINISH AFTER 02Z
WITH KCOS AND KPUB SEEING MVFR TO IFR STRATUS MOVING IN AFTER 06Z.
THIS WILL PERSIST UNTIL 15-16Z...FOR KPUB...AND UNTIL AT LEAST 17Z
FOR KCOS. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ081-082-084-
085.

&&

SHORT TERM...KT
LONG TERM...LW
AVIATION...KT
Hazardous weather outlook, Aug 3, 3:40 PM MDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT SAT AUG 3 2013

COZ058>089-093>099-042145-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
340 PM MDT SAT AUG 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER SOUTHERN
COLORADO THIS EVENING. STORMS ON THE PLAINS COULD BE SEVERE
PRODUCING LARGE HAIL AND DAMAGING WINDS. ELSEWHERE...HEAVY
RAIN...SMALL HAIL AND WIND GUSTS TO AROUND 50 MPH WILL BE
POSSIBLE.

FLASH FLOODING WILL BE POSSIBLE ACROSS EL PASO AND TELLER
COUNTIES...MAINLY IN AND NEAR THE WALDO CANYON AND BLACK FOREST
BURN SCAR AREAS. THE OTHER BURN SCAR AREAS ACROSS SOUTHERN
COLORADO COULD ALSO SEE FLASH FLOODING IF A STRONG ENOUGH STORM
MOVES THROUGH.

ALL RESIDENTS AND VISITORS TO THE AREA SHOULD PAY CLOSE ATTENTION
TO THE LATEST WEATHER FORECASTS...AND BE PREPARED TO TAKE IMMEDIATE
ACTION IF WEATHER ALERTS...ADVISORIES OR WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE MONSOON PLUME IS EXPECTED TO REMAIN OVER THE REGION THROUGH
THIS FORECAST PERIOD. WITH THIS PLUME REMAINING OVER THE
AREA...SHOWERS AND THUNDERSTORMS WILL LIKELY OCCUR EVERY DAY OVER THE
REGION...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE
THUNDERSTORMS WILL BE MOST NUMEROUS OVER THE MOUNTAINS...WHILE THE
ACTIVITY OVER THE PLAINS WILL RANGE FROM ISOLATED TO SCATTERED.
THE PRIMARY THREATS FROM STORMS DURING THIS PERIOD WILL BE CLOUD
TO GROUND LIGHTNING...WIND GUSTS TO 40 OR 50 MPH...PERIODS OF HEAVY
RAIN AND POSSIBLY SMALL HAIL. ANY STORM WHICH PRODUCES HEAVY RAIN
AND MOVES OVER ANY OF THE RECENT BURN SCARS WILL HAVE THE
CAPABILITY TO PRODUCE FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THROUGH THIS EVENING OVER MOST OF SOUTHERN COLORADO...BUT
ESPECIALLY ALONG AND EAST OF THE I-25 CORRIDOR.

31/50

In the hours before

Special weather statement, Aug 3, 5:29 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
529 PM MDT SAT AUG 3 2013

COZ067-068-040130-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS
529 PM MDT SAT AUG 3 2013

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS HEADED FOR THE WEST
FORK COMPLEX BURN SCARS.  THIS NEXT ROUND OF SHOWERS COULD PRODUCE
UP TO A QUARTER INCH OF RAINFALL. THIS AMOUNT OF RAIN COULD CAUSE
SOME MINOR RUNOFF PROBLEMS...BUT MAJOR PROBLEMS ARE NOT CURRENTLY
EXPECTED. IF THIS STORM DEVELOPS MORE THAN CURRENTLY EXPECTED...
A FLOOD ADVISORY OR FLASH FLOOD WARNING MAY BE NEEDED ON SHORT
NOTICE. STAY TUNED FOR POSSIBLE ADVISORIES OR WARNINGS.
Special weather statement, Aug 3, 5:35 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
535 PM MDT SAT AUG 3 2013

COZ081-085-086-040000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-TELLER
COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000
FT-
535 PM MDT SAT AUG 3 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME NORTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...
  EXTREME SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO...
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...SOUTHERN COLORADO SPRINGS.
  EXTREME NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SECURITY...OR 6 MILES SOUTH OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTH CENTRAL COLORADO SPRINGS.
  SECURITY.
  FOUNTAIN.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 3, 5:56 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
556 PM MDT SAT AUG 3 2013

COZ076-077-079-081-083-086-040115-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-NORTHWESTERN FREMONT
COUNTY ABOVE 8500FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300
FEET-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET
MOUNTAINS BETWEEN 6300 AND 10000FT-
556 PM MDT SAT AUG 3 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN FREMONT COUNTY IN CENTRAL COLORADO...
  NORTHERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...CANON CITY TO PUEBLO.

AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES NORTH OF PENROSE...OR 17
MILES WEST OF MIDWAY...WHICH WAS MOVING TOWARD THE EAST AND
SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROYAL GORGE.
  CANON CITY.
  FLORENCE.
  PENROSE.
  PUEBLO WEST.
  PUEBLO RESERVOIR.
  PUEBLO.

PEA SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 3, 6:03 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
603 PM MDT SAT AUG 3 2013

COZ081-084-085-040030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
603 PM MDT SAT AUG 3 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES...THE WALDO CANYON BURN SCAR.

AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR LIGHT TO
MODERATE SHOWERS MOVING ACROSS THE WALDO CANYON BURN SCAR...WITH
ADDITIONAL SHOWERS TO THE NORTHWEST OF THE BURN SCAR WHICH ARE
EXPECTED TO ALSO MOVE OVER THE AREA. GENERALLY LESS THAN TWO-TENTHS
OF AN INCH OF RAIN IS EXPECTED WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
  THE WALDO CANYON BURN SCAR.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Aug 3, 6:06 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
606 PM MDT SAT AUG 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HEAVY RAIN       4 ESE COLORADO SPRINGS  38.82N 104.76W
08/03/2013  M1.58 INCH       EL PASO            CO   MESONET

            ONE HOUR TOTAL

&&

PJC
Special weather statement, Aug 3, 6:17 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
617 PM MDT SAT AUG 3 2013

COZ077-083-040145-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-WESTERN/CENTRAL FREMONT
COUNTY BELOW 8500 FT-
617 PM MDT SAT AUG 3 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  THE ROYAL GORGE BURN SCAR AREA OF CENTRAL FREMONT COUNTY IN
  CENTRAL COLORADO...

AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROYAL GORGE...OR 35 MILES WEST OF MIDWAY...
WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  THE ROYAL GORGE AREA.

PEA TO PENNY SIZE HAIL...HEAVY RAIN AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM. SOME MINOR RUNOFF AND DEBRIS FLOW PROBLEMS
ARE POSSIBLE IN AND AROUND THE ROYAL GORGE.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 6:04 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 3, 6:33 PM MDTAreal Flood AdvisoryPUBFremont, Pueblo3 hr
Aug 3, 6:34 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo, Teller56 min
Aug 3, 6:50 PM MDTTornado WarningPUBEl Paso40 min
Aug 3, 7:41 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Aug 3, 9:14 PM MDTAreal Flood AdvisoryPUBCrowley, Huerfano, Las Animas, Otero, Pueblo3 hr
Aug 3, 9:40 PM MDTAreal Flood AdvisoryPUBCrowley, El Paso, Pueblo3 hr
Aug 3, 10:35 PM MDTAreal Flood AdvisoryPUBKiowa3 hr
Aug 3, 11:36 PM MDTAreal Flood AdvisoryPUBBaca, Bent, Kiowa, Las Animas, Prowers3 hr
Aug 4, 12:17 AM MDTTornado WarningPUBKiowa, Prowers28 min
Aug 4, 12:19 AM MDTTornado WarningPUBProwers26 min
Aug 4, 2:29 PM MDTFlash Flood WarningPUBLas Animas3 hr
Aug 4, 3:37 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 4, 3:46 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 4, 4:12 PM MDTSevere Thunderstorm WarningPUBEl Paso48 min
Aug 4, 4:27 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 4, 4:43 PM MDTSevere Thunderstorm WarningPUBEl Paso47 min
Aug 4, 5:58 PM MDTAreal Flood AdvisoryPUBMineral3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.